Qt Prolongation

The electrical disturbance seen on an electrocardiogram (ECG), when the heart muscles take longer than normal to recharge between beats, is called QT prolongation. It is a heart rhythm problem and can lead to arrhythmias.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I suffer from PTSD, bipolar, and major depression. What is the treatment?

Query: Hello doctor, I am 26 years old, female who has PTSD, bipolar and major depression. I also suffer from migraines, anxiety and insomnia. I am on topamax 100 mg twice a day, clonapin 0.5 thrice a day as needed, Paxil 10 mg in the morning (recently started) also for the insomnia I was started on elavil...  Read Full »


Dr. Ravi M Soni

Answer: Hi, Welcome to icliniq.com. I read your concerns. I feel that Topamax 200mg which works well for migraine has a little role in bipolar disorders. Studies show that monotherapy with topamax is not recommended but instead of taking topamax, you can try sodium valproate (Depakote xr 750mg at night) ...  Read Full »

Is it safe to use Klonopin when at increased risk of QT prolongation?

Query: Hello doctor, I have been suffering from panic attacks and anxiety for several years, and on top of that essential tremor affects my everyday life. A couple of weeks ago, my doctor prescribed Klonopin (Clonazepam) for me, but there are some things I am worried about after googling a bit. Does Klono...  Read Full »


Dr. Vivek Pillai

Answer: Hello, Welcome to icliniq.com. Long term Clonazepam, as well as high dose clonazepam, puts you at a risk for developing acquired long QT, having said that a QTC of 447 msec is within the prescribed i.e < 460 msec limit for women. Oxazepam is safer but if you combine either of these with anot...  Read Full »

Can pneumonia cause prolonged QT waves?

Query: Hi doctor, I went to the emergency room with fast heartbeats. The doctor did an EKG and chest x-ray, and he said I had pneumonia. But, my QT was slightly prolonged. He repeated the EKG after a week later¬†and said it was fine. Should I be concerned about the prolonged QT? Can pneumonia have caused i...  Read Full »


Dr. Sagar Ramesh Makode

Answer: Hello, Welcome to icliniq.com. How much was your QT? Pneumonia will not cause QT prolongation. Since it has resolved, it was probably due to some reversible causes like electrolytes abnormalities like hypocalcemia, hypokalemia, etc. Many drugs also cause QT prolongation, so drugs need to be...  Read Full »

I am on Zoloft for my anxiety and I am worried about QTc prolongation. Will Zoloft cause sudden cardiac death?

Query: Hello doctor, I have anxiety disorder from the age of 15 (will be 35 by the end of this month). I started having frequent panic attacks and debilitating anxiety after my grandmother's death. Before all this, I had been on Paxil. Six months before, my doctor switched me to Zoloft 50 mg and increased...  Read Full »


Dr. Suresh Kumar G D

Answer: Hello, Welcome to icliniq.com. Zoloft (Sertraline) is an effective and safe SSRI (selective serotonin reuptake inhibitor) for managing anxiety disorder. Zoloft is generally considered a low risk for QTc (is an electrocardiogram representation of ventricular depolarization and repolarization) prolo...  Read Full »

I am taking Citalopram. Does my EKG show QT prolongation?

Query: Hello doctor, I just did some EKGs on a portable device and they all said not abnormal. Would just like an expert to look them over to make sure they agree and it is correct? I just started Citalopram 10 mg for about five days and now on 20 mg daily for the past two days. Saw that it could cause a ...  Read Full »


Dr. Ilir Sharka

Answer: Hello, Welcome to icliniq.com. After carefully reviewing your uploaded ECG recordings, I would like to assure you that your QTc interval is not more 440 ms, which is not dangerous or life-threatening for a female patient. Coming to this point, you are not actually at an increased risk of cardiac arr...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.